MAUDE Adverse Event Report: NEWPORT MEDICAL INSTRUMENT, INC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

NEWPORT MEDICAL INSTRUMENT, INC HT70 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number HT70PM-WW-NA
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The service engineer evaluated the ventilator and replaced the pump.The ventilator passed all testing per manufacturing specification and was placed back into clinical use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during use on patient the ht70 ventilator experienced a system error with a constant alarm and ventilation stop ped.The patient was removed from the ventilator and placed on an alternate ventilator without harm or injury.
 
Additional Manufacturer Narrative
Additional codes added to section h6 patient codes and evaluation code results.Device evaluation summary: the ht70 pump was returned to medtronic for failure investigation.Black residue was observed on the linkage arm of the pump.The pump was attached to the ht70 test ventilator.The ventilator ran at standard test settings for 2 minutes before the device began to alarm with an error, verifying the complaint.The device made a rattling noise during operation, and occasionally the pump stuck, stopping ventilation.The root cause of this issue was shredded bearings near the linkage arm.No other issues were found with the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HT70 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
NEWPORT MEDICAL INSTRUMENT, INC
1620 sunflower ave
costa mesa CA 92626
MDR Report Key8395390
Report Number2023050-2019-00008
Device Sequence Number13860000
Product Code CBK
UDI-Device Identifier10884521542266
UDI-Public10884521542266
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHT70PM-WW-NA
Device Catalogue NumberHT70PM-WW-NA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2019
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight75